Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 142, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 29, 2021, 2:18 AM CDT for 4 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 2:18 AM CDT (07:18 UTC)
- Expired
- May 29, 2021, 3:00 AM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crockett County, TX, Kimble County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3576 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 14.8
The text
As transmitted.
677
WUUS54 KSJT 290718
SVRSJT
TXC105-267-413-435-290800-
/O.NEW.KSJT.SV.W.0142.210529T0718Z-210529T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
218 AM CDT Sat May 29 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Western Schleicher County in west central Texas...
Southwestern Kimble County in west central Texas...
Southeastern Crockett County in west central Texas...
Sutton County in west central Texas...
* Until 300 AM CDT.
* At 218 AM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Ozona to near Pandale, moving
southeast at 80 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* These severe thunderstorms will remain over mainly rural areas of
western Schleicher, southwestern Kimble, southeastern Crockett and
Sutton Counties, including the following locations... The
Intersection Of Ranch Road 1828 And Ranch Road 915, The
Intersection Of Us-190 And Ranch Road 1828, The Intersection Of
Ranch Road 2083 And Highway 405, Us-277 Near The Sutton-Schleicher
County Line, The Intersection Of Highway 163 And Ranch Road 1973,
The Intersection Of Ranch Road 2596 And Ranch Road 864, I-10 Near
The Crockett-Sutton County Line, The Intersection Of Us-277 And
Ranch Road 189, The Intersection Of I-10 And Ranch Road 1989 and
Us-190 Near The Crockett-Sutton County Line.
This includes Interstate 10 between Mile Markers 355 and 432.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 10175 3034 10171 3034 10166 3040 10170
3108 10093 3108 10083 3089 10049 3029 9999
TIME...MOT...LOC 0718Z 313DEG 69KT 3070 10110 3027 10157
HAIL...1.00IN
WIND...60MPH
$$
Daniels1 follow-up statement
597
WWUS54 KSJT 290739
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
239 AM CDT Sat May 29 2021
TXC105-267-413-435-290800-
/O.CON.KSJT.SV.W.0142.000000T0000Z-210529T0800Z/
Schleicher TX-Kimble TX-Crockett TX-Sutton TX-
239 AM CDT Sat May 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR WESTERN SCHLEICHER...SOUTHWESTERN KIMBLE...SOUTHEASTERN CROCKETT
AND SUTTON COUNTIES...
At 239 AM CDT, severe thunderstorms were located along a line
extending from near Eldorado to 9 miles north of Juno, moving east at
45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sonora, Eldorado, Ozona, The Intersection Of Ranch Road 1828 And
Ranch Road 915, The Intersection Of Us-190 And Ranch Road 1828, Us-
277 Near The Sutton-
Schleicher County Line, The Intersection Of Highway 163 And Ranch
Road 1973, The Intersection Of Ranch Road 2596 And Ranch Road 864, I-
10 Near The Crockett-Sutton County Line, The Intersection Of Us-
277 And Ranch Road 189, The Intersection Of I-
10 And Ranch Road 1989 and Us-190 Near The Crockett-
Sutton County Line.
This includes Interstate 10 between Mile Markers 364 and 432.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 10137 3047 10143 3105 10092 3107 10081
3089 10049 3029 9999
TIME...MOT...LOC 0739Z 273DEG 37KT 3083 10064 3029 10115
HAIL...0.88IN
WIND...60MPH
$$
DanielsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:53 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 28, 11:53 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1153 PM CDT Fri May 28 2021 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 228 PM CDT Fri May 28 2021 ...Severe thunderstorms expected late this afternoon and evening... Early this afternoon, a weak cold front was situated from Sterling county, southeast through central Coke county, and then east across northern Brown county. The front is sagging slowly south but will likely stall over the Concho Valley and Heartland counties this afternoon. As of 2 PM, several outflow boundaries are also present south of Interstate 20, with the most prominent boundary working south across northern Tom Green, Concho, McCullough and San Saba counties. Scattered thunderstorms are expected to develop along the front and outflow boundaries from late afternoon through the early evening hours. The airmass along and south of the front is very unstable, with MLCAPE's around 3500 J/Kg and mid level lapse rates 8-8.5 C/km. Given negligible convective inhibition, should see storms develop after 4 PM as convective temperature is breached and a disturbance aloft approaches from the west. Deep layer shear will be more than adequate for supercells, with the potential for very large hail in excess of 2.0 inches in diameter. The hail threat should gradually wane later this evening, with damaging winds becoming more of a concern as storms become outflow dominant, and track southeastward towards the Texas Hill country overnight. While the greatest threat is large hail and damaging winds, cannot rule out a couple of tornadoes, give the numerous boundaries present, along with relatively low LCL heights and very strong instability. Heavy rainfall will also be possible with any of the storms that develop, with the potential for localized flooding. Saturday will be cooler, with some lingering showers over eastern sections during the morning hours. Lows tonight will be in the 60s, with highs Saturday ranging from the upper 70s north, to the lower 80s south. && .LONG TERM... (Saturday night through next Friday) Issued at 145 PM CDT Fri May 28 2021 By Saturday night, a weak 500mb ridge will try to build into west Texas, which should allow for a brief reprieve from the rain. However, a new trough will dig in over the Desert Southwest on Sunday, causing the upper levels to transition back to a westerly to southwesterly flow pattern. This, along with moist southeasterly surface flow will reintroduce high chances for rain and thunderstorms late Sunday through Monday. In addition to the usual damaging wind and hail threat, several inches of rain could be possible with this activity. Without sufficient drainage between multiple rounds of convection, this could lead to flooding concerns. For the middle of next week, a trough starts to dig southward out of Canada, pitting the trough axis over the central Plains. This should further enhance the dynamics, allowing for even more rounds of rain and thunderstorms for Tuesday through Thursday. Otherwise, high temperatures this weekend through the middle of next week look to be a few degrees cooler than normal, while nights will be very mild and humid. && .AVIATION... (06Z TAFS) Issued at 1146 PM CDT Fri May 28 2021 Patchy stratus has developed across the area early this morning. Expect MVFR ceilings to continue or develop at all sites early this morning, with VFR conditions returning by early afternoon. A line of thunderstorms will track across the area this morning, mainly affecting the southern 3 sites. Gusty winds and brief reduced visibilities will be possible within any thunderstorms. Most of the thunderstorm activity will be south of the area by 13Z. && .PRELIMINARY POINT TEMPS/POPS... Abilene 82 63 77 66 / 60 30 20 10 San Angelo 87 64 82 67 / 60 60 20 5 Junction 88 64 82 67 / 50 60 20 5 Brownwood 83 63 78 66 / 70 40 30 5 Sweetwater 81 62 77 66 / 50 30 20 10 Ozona 88 64 85 68 / 40 60 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....04 AVIATION...Daniels
Hazardous weather outlook, May 28, 1:58 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 158 PM CDT Fri May 28 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 158 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and tonight across all of West Central Texas. The main hazards will be golf ball to tennis ball size hail, isolated tornadoes. damaging winds and deadly lightning. In addition, heavy rain will be possible, and this may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe thunderstorms are possible late Sunday afternoon and Sunday night across West Central Texas. The main hazards will be damaging winds, large hail, and dangerous lightning. An unsettled weather pattern is expected to continue through next Wednesday. This could bring additional chances for thunderstorms, and a possibility for strong to severe storms along with heavy rainfall to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 28, 11:05 PM CDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service San Angelo TX 1105 PM CDT Fri May 28 2021 TXZ078-290430- Sutton TX- 1105 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUTTON COUNTY UNTIL 1130 PM CDT... At 1105 PM CDT, Doppler radar was tracking a strong thunderstorm near Sonora, moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sonora and The Intersection Of Ranch Road 2596 And Ranch Road 864. LAT...LON 3055 10071 3070 10060 3061 10026 3040 10047 TIME...MOT...LOC 0405Z 304DEG 16KT 3059 10059
Special weather statement, May 29, 12:41 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1241 AM CDT Sat May 29 2021
TXZ076-290630-
Crockett TX-
1241 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 130 AM CDT...
At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Upton County Airport, or over McCamey, moving southeast at 50 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ft Lancaster, The Intersection Of I-10 And Highway 290 and I-10 Near
The Crockett-Pecos County Line.
LAT...LON 3108 10148 3081 10129 3064 10170 3065 10175
3070 10181 3086 10185 3089 10189 3092 10187
3099 10199 3098 10201 3100 10204 3100 10219
3103 10220 3103 10228 3108 10237
TIME...MOT...LOC 0541Z 328DEG 42KT 3113 10222
DanielsSpecial weather statement, May 29, 1:42 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service San Angelo TX
142 AM CDT Sat May 29 2021
TXZ071-076-077-290730-
Irion TX-Schleicher TX-Crockett TX-
142 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
NORTHEASTERN CROCKETT AND SOUTHERN IRION COUNTIES UNTIL 230 AM CDT...
At 142 AM CDT, Doppler radar was tracking a strong thunderstorm near
Barnhart, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Barnhart and Us-190 Near The Crockett-Sutton County Line.
LAT...LON 3107 10128 3115 10127 3122 10122 3123 10088
3112 10069 3109 10069 3109 10063 3107 10060
3082 10089
TIME...MOT...LOC 0642Z 293DEG 21KT 3109 10107
DanielsSpecial weather statement, May 29, 1:55 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
155 AM CDT Sat May 29 2021
TXZ076-078-290745-
Crockett TX-Sutton TX-
155 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT AND
SOUTHWESTERN SUTTON COUNTIES UNTIL 245 AM CDT...
At 154 AM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Ozona, moving southeast at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
The Intersection Of Ranch Road 2083 And Highway 405 and The
Intersection Of Highway 163 And Ranch Road 1973.
LAT...LON 3029 10176 3034 10171 3034 10166 3038 10170
3039 10169 3042 10174 3044 10172 3047 10173
3047 10169 3052 10168 3055 10165 3058 10166
3067 10124 3029 10079
TIME...MOT...LOC 0654Z 310DEG 42KT 3057 10143
DanielsSpecial weather statement, May 29, 1:56 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
156 AM CDT Sat May 29 2021
TXZ076-078-290745-
Crockett TX-Sutton TX-
156 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT AND
SOUTHWESTERN SUTTON COUNTIES UNTIL 245 AM CDT...
At 155 AM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Ozona, moving southeast at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
The Intersection Of Ranch Road 2083 And Highway 405 and The
Intersection Of Highway 163 And Ranch Road 1973.
LAT...LON 3029 10176 3034 10171 3034 10166 3038 10170
3039 10169 3042 10174 3044 10172 3047 10173
3047 10169 3052 10168 3055 10165 3058 10166
3067 10124 3029 10079
TIME...MOT...LOC 0655Z 310DEG 42KT 3056 10142
DanielsSpecial weather statement, May 29, 2:00 AM CDT, 18 minutes before
Special Weather Statement National Weather Service San Angelo TX 200 AM CDT Sat May 29 2021 TXZ072-073-290730- Tom Green TX-Concho TX- 200 AM CDT Sat May 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN AND WEST CENTRAL CONCHO COUNTIES UNTIL 230 AM CDT... At 159 AM CDT, Doppler radar was tracking a strong thunderstorm over O.c. Fisher Reservoir, moving southeast at 40 mph. Thunderstorms will move into San Angelo and may produce gusty winds to near 50 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Angelo, Mereta, Veribest, Wall, San Angelo State Park, O.c. Fisher Reservoir, Vancourt, Lake Nasworthy, Harriet, Eola, Goodfellow Air Force Base and Vick. LAT...LON 3141 10063 3160 10049 3145 10000 3118 10017 TIME...MOT...LOC 0659Z 296DEG 33KT 3150 10047 Daniels
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 54 min |
| May 28, 7:15 PM CDT | Special Weather Statement | SJT | Crockett | 45 min |
| May 28, 9:46 PM CDT | Special Weather Statement | SJT | Crockett | 29 min |
| May 28, 11:05 PM CDT | Special Weather Statement | SJT | Sutton | 25 min |
| May 29, 12:26 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 49 min |
| May 29, 12:41 AM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| May 29, 1:09 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| May 29, 1:15 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Sterling, Tom Green | 60 min |
| May 29, 1:42 AM CDT | Special Weather Statement | SJT | Irion | 48 min |
| May 29, 1:55 AM CDT | Special Weather Statement | SJT | Crockett | 50 min |
| May 29, 1:56 AM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| May 29, 2:00 AM CDT | Special Weather Statement | SJT | Tom Green | 30 min |
| May 29, 2:46 AM CDT | Special Weather Statement | SJT | Concho | 44 min |
| May 29, 2:58 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Kimble, Schleicher, Sutton | 62 min |
| May 29, 3:07 AM CDT | Areal Flood Advisory | SJT | Sutton | 113 min |
| May 29, 3:58 AM CDT | Special Weather Statement | SJT | Kimble | 47 min |
| May 29, 4:22 AM CDT | Areal Flood Advisory | SJT | Kimble | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.